Oklahoma, 2005Wildfire in Oklahoma, December 27, 2005
December 27, 2005 · NWS OUN · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $800,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 27, 3:47 AM CST, 5 hours 43 minutes earlier.
Area forecast discussion, Dec 27, 3:47 AM CST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
347 AM CST TUE DEC 27 2005
.DISCUSSION...
RECORED WARM WEATHER TO CONTINUE TODAY FOR PARTS OF FA BEFORE
FRONTAL BOUNDARY COOLS TEMPS SOMEWHAT. MAIN WEATHER CONCERNS
TODAY WILL STRONG GUSTY WINDS BEHIND DRYLINE LINE THIS
MORNING/AFTERNOON ACROSS MAINLY SOUTHWEST PART OF FA AND THEN
BEHIND COLD FRONT THIS AFTERNOON IN NORTHWEST OKLAHOMA. WILL
ISSUE WIND ADVISORY ACROSS ROUGHLY WESTERN HALF OF FA FOR
WIND GUSTS IN THE 40 TO 45 MPH RANGE. CRITICAL FIRE WEATHER
CONDITIONS WILL ALSO DEVELOP BY MID TO LATE MORNING INTO THE
AFTERNOON FOR AREAS MAINLY SOUTH OF I-40. ALTHOUGH NORTHERN
AREAS MAY NOT HAVE HUMIDITY AND TEMPERATURE VALUES FOR RED
FLAG CRITERIA...GUSTY WINDS WILL CREATE A VERY HIGH FIRE DANGER
ACROSS THE REST OF FA.
HUMIDITY LEVELS WILL RISE BEHIND FRONTAL BOUNDARY THIS AFTERNOON
BUT EXPECT WINDS WILL STAY IN THE 15 TO 25 MPH RANGE FOR A GOOD
PART OF OVERNIGHT PERIOD. THEREFORE...OVERNIGHT LOWS WERE RAISED
A FEW DEGREES MOST LOCATIONS.
BEYOND TODAY AND TONIGHT...IT APPEARS THAT ABOVE NORMAL TEMPS WILL
BE THE THEME GOING INTO 2006. ANOTHER SYSTEM WILL APPROACH
AREA ON FRIDAY AND POPS MAY NEED TO BE ADDED ACROSS THE NORTH
IF MODELS REMAIN CONSISTENT. ANOTHER FAST MOVING SYSTEM MAY
MOVE ACROSS SOUTHERN AND CENTRAL PLAINS AROUND DAY 7 (MONDAY).
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 70 43 60 36 / 10 10 0 0
HOBART OK 71 40 64 35 / 10 10 0 0
WICHITA FALLS TX 75 43 66 38 / 10 0 0 0
GAGE OK 65 37 63 30 / 20 20 0 0
PONCA CITY OK 64 41 57 34 / 10 20 10 0
DURANT OK 80 47 64 43 / 10 0 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR OKZ004-OKZ005-OKZ006-OKZ009-OKZ010-OKZ011-OKZ014-OKZ015-
OKZ016-OKZ017-OKZ021-OKZ022-OKZ023-OKZ033-OKZ034-OKZ035-
OKZ036-OKZ037-OKZ038-OKZ039-OKZ044-OKZ045.
FIRE WEATHER WATCH FROM 10 AM CST THIS MORNING THROUGH THIS
AFTERNOON FOR OKZ014-OKZ016-OKZ021-OKZ022-OKZ023.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-
OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-OKZ046-
OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-
OKZ030-OKZ031-OKZ032.
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-
TXZ089-TXZ090.
&&
SHORT TERM 11
LONG TERM 6Hazardous weather outlook, Dec 27, 6:25 AM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
625 AM CST TUE DEC 27 2005
OKZ004>048-050>052-TXZ083>090-271800-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
DESPITE A STRONG STORM SYSTEM PASSING OVER THE REGION TODAY...VERY
DRY AIR IN THE LOWER LEVELS OF THE ATMOSPHERE IS EXPECTED TO PREVENT
THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY DECEMBER 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NEAR RECORD HIGH TEMPERATURES...VERY LOW RELATIVE HUMIDITIES...AND
STRONG WINDS WILL RESULT IN VERY HIGH TO EXTREME FIRE WEATHER
CONDITIONS TODAY. A RED FLAG WARNING IS IN EFFECT TODAY FOR ALL OF
WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA...AND PORTIONS OF CENTRAL
OKLAHOMA. A WIND ADVISORY IS ALSO IN EFFECT FOR THE WESTERN
ONE-THIRD OF OKLAHOMA AND ALL OF WESTERN NORTH..
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
STRONG STORM SYSTEMS WILL PASS THROUGH THE REGION ON FRIDAY AND
AGAIN NEXT MONDAY. AT THIS TIME...IT APPEARS THAT MOISTURE AND
INSTABILITY WILL REMAIN TOO LIMITED FOR THUNDERSTORM ACTIVITY WITH
EITHER STORM.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
11Wildfire, Hughes
- When
- December 27, 9:30 AM CST to 11:30 PM CST
- Where
- Hughes forecast zone
- Deaths
- 1 direct, 0 indirect
- Property damage
- $800,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.048, -96.250 (the zone’s center; the record gives no point)
A wildfire in Hughes county burned approximately 10,000 acres resulting in the damage of 8 homes, 14 barns, and 20 small outbuildings. An elderly man was also killed by this fire when he tried to assist family members whose homes were in the path of the fire. The man suffered smoke inhalation and burns. This fire caused damages in excess of $800,000.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Wildfire, Hughes | 2005-12-27 | 68 | Male | Outside/Open Areas | Direct |
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, December 27 to 28, 20052 deaths · 16 injured · $11 million · 1 event
- Wildfire in Texas, December 27, 20051 death · 10 injured · $5.8 million · 3 events
- Avalanche in Wyoming, December 27, 20051 death · 1 event
- Wildfire in Oklahoma, December 27 to 28, 20052 injured · $500,000 · 1 event
- Wildfire in Oklahoma, December 27, 2005$300,000 · 1 event
- Wildfire in Oklahoma, December 27, 2005$225,000 · 1 event
- Wildfire in Oklahoma, December 27 to 28, 2005$50,000 · 1 event
- Dense Fog in Wisconsin, December 27 to 28, 200512 events
- High Wind in Oregon, December 27 to 28, 200588 kt wind · 10 events
- High Wind in California, December 27, 200560 kt wind · 4 events
- High Wind in Oregon, December 27, 200563 kt wind · 2 events
- High Wind in Colorado, December 27, 200556 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489420.